Another question

Katz77
Katz77 Member Posts: 598
edited March 2014 in Breast Cancer #1
Concerning the radiation burns. I got 2 degree radiation burns. Last day was fri. 1/9, my burns are still getting redder. Is this normal? I also believe a little nerve damage? Arm's real weak and it's painful to touch the back shoulder area. Could barely touch to wash. Felt the pain down my arm. Any thoughts? I work in surgry, so I see my general surgeon every monday. Don't see rad onc until Marchish. Thanks for ur input.

Comments

  • jnl
    jnl Member Posts: 3,869 Member
    Ouch
    Ouch! I am sorry Katz. I didn't have the burns and never had anything on my back or shoulder area, as, I didn't have radiation to those places. I used Biafine for the dark pink that I got, and, Aquaphor at night to keep my skin moist and to help with the pinkness too. I think both of those together are what saved my skin. What did your rads oncologist say and give you to put on it? My skin where I got the rads is beautiful now, better even than before, as, it is like baby's skin. There are a lot of creams out there for bad burns. I hope you have some, and if not, please call your rads oncologist and get some. You will need to use them for a few weeks yet. And, I don't think you get nerve damage from rads, that might be from your lymph node removal. Best to contact your rads oncologist tomorrow.

    Hugs, Leeza
  • aztec45
    aztec45 Member Posts: 757
    Burns
    I would consult your RAD Doc about the pain. I got so burned that my skin literally turned black and started to peel. The red new skin was very sensative. It was painful everytime I moved my arm. The Doc prescribed some burn cream called Silvadene. It works most excellently. Go see your Doc
  • KathiM
    KathiM Member Posts: 8,028 Member
    aztec45 said:

    Burns
    I would consult your RAD Doc about the pain. I got so burned that my skin literally turned black and started to peel. The red new skin was very sensative. It was painful everytime I moved my arm. The Doc prescribed some burn cream called Silvadene. It works most excellently. Go see your Doc

    Silvadene....me, too!!!
    It worked GREAT!!!!

    I agree, ask your rad/onc...they might have something different...

    But, It's only been 2-3 days since your last rad...you are still 'cooking' so to speak...I was told by 5 days after rads that things are starting to turn around...

    Hugs, Kathi
  • lanie940
    lanie940 Member Posts: 490
    aztec45 said:

    Burns
    I would consult your RAD Doc about the pain. I got so burned that my skin literally turned black and started to peel. The red new skin was very sensative. It was painful everytime I moved my arm. The Doc prescribed some burn cream called Silvadene. It works most excellently. Go see your Doc

    Geez!!!!!!!! I'm wondering
    Geez!!!!!!!! I'm wondering if I was even radiated! I never got ANYTHING more than a little pink. I only used clear aloe gell. But I did get a week off when I was in the Hospital for that dehydration, that would have been my 4th week into the RADS. My skin was sooo dry then, they gave me some special cream for that. I had my hubby rub some on me, he enjoyed that LOL!
  • MyTurnNow
    MyTurnNow Member Posts: 2,686 Member
    lanie940 said:

    Geez!!!!!!!! I'm wondering
    Geez!!!!!!!! I'm wondering if I was even radiated! I never got ANYTHING more than a little pink. I only used clear aloe gell. But I did get a week off when I was in the Hospital for that dehydration, that would have been my 4th week into the RADS. My skin was sooo dry then, they gave me some special cream for that. I had my hubby rub some on me, he enjoyed that LOL!

    Lanie, I was like you except
    Lanie, I was like you except I got a little deeper pink when I got the 9 boosters. I think some people just have skin that can handle the radiation. I, too, only used aloe the entire time. Maybe that's part of it, too.
  • Katz77
    Katz77 Member Posts: 598
    jnl said:

    Ouch
    Ouch! I am sorry Katz. I didn't have the burns and never had anything on my back or shoulder area, as, I didn't have radiation to those places. I used Biafine for the dark pink that I got, and, Aquaphor at night to keep my skin moist and to help with the pinkness too. I think both of those together are what saved my skin. What did your rads oncologist say and give you to put on it? My skin where I got the rads is beautiful now, better even than before, as, it is like baby's skin. There are a lot of creams out there for bad burns. I hope you have some, and if not, please call your rads oncologist and get some. You will need to use them for a few weeks yet. And, I don't think you get nerve damage from rads, that might be from your lymph node removal. Best to contact your rads oncologist tomorrow.

    Hugs, Leeza

    burns
    Well thanks to all that replied. I used Aquaphor, aloe and lidocaine during the 28 treatments, and now using Silvadne. I couldn't imagine doing 30-33 treatments. My tumor was removed first, so he didn't do boosters. Thought about it. He said he gave max dosing though out, so I guess that's what "fried" me. I wrap my breast ( whats left of them) w an ace wrap and that's helping the silvadene stay on,and also helps w the swelling to my shoulder area. Said that was/is lymphedema. Again thanks to u all. Love and hugs
  • jbug
    jbug Member Posts: 285
    I say OUCH too!
    Well, it hasn't been too long since your last treatment, but I wouldn't wait too long before you call your rad onc. As long as your skin is getting better, but if it stays bad, you should call.

    Any possibility of getting physical therapy for the arm weakness? Range of motion?

    Praying for rapid healing!

    Julie
  • Katz77
    Katz77 Member Posts: 598
    jbug said:

    I say OUCH too!
    Well, it hasn't been too long since your last treatment, but I wouldn't wait too long before you call your rad onc. As long as your skin is getting better, but if it stays bad, you should call.

    Any possibility of getting physical therapy for the arm weakness? Range of motion?

    Praying for rapid healing!

    Julie

    old haunts?????
    I already had a bad shoulder/arm bf rads. Surgery 2002 for shoulder and nerve entrapment. Will start physical therapy today at 1300. We'll see if it helps. I'm kind of a impatient person. Probably should just calm down and let all the chemicals and radiation get out of my system. Thanks for prayers and advice. It really does help. Keeps me from "whining" all the time. Gayla